Louisiana, 2002

Damaging Wind in Louisiana, May 3, 2002

May 3, 2002 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 3, 9:00 PM CST, 55 minutes earlier.

Area forecast discussion, May 3, 9:00 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1000 PM CDT FRI MAY 3 2002

A QUICK UPDATE TO ZONES...MAINLY JUST TO UPDATE THE WIND SPEEDS. THE
TEMPERATURES AND POPS LOOK GOOD. IT STILL LOOKS LIKE MOST RAIN IN
OUR FORECAST AREA TONIGHT WILL OCCUR IN NORTHERN SECTIONS OF ZONE
WHERE OUR FLASH FLOOD WATCH IS IN EFFECT.

.JAN...
AR...FFA ASHLEY...CHICOT.
LA...NONE.
MS...FFA ALONG AND NORTH OF HOLLANDALE...LEXINGTON...COLUMBUS LINE.

15

In the hours before

Special weather statement, May 3, 6:22 PM CST, 3 hours 33 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
722 PM CDT FRI MAY 03 2002

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT NORTH OF A
WINNSBORO LOUISIANA... JACKSON... MERIDIAN MISSISSIPPI LINE. THE
MAIN SEVERE WEATHER THREAT IN THESE AREAS WILL BE LARGE HAIL...
WITH A FEW ISOLATED DAMAGING WIND GUSTS ALSO POSSIBLE.

AS MOIST AND UNSTABLE AIR MOVES NORTH ACROSS A STATIONARY
FRONT... EXTENDING FROM NORTHEAST LOUISIANA ACROSS CENTRAL
MISSISSIPPI... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BEGIN
DEVELOPING DURING THE EVENING HOURS AND CONTINUE OVERNIGHT.

THE ACTIVATION OF STORM SPOTTERS AND MAY BE REQUIRED TONIGHT.

...FLOODING...
THUNDERSTORMS WILL BE MOST NUMEROUS OVER NORTH MISSISSIPPI AND
SOUTHEAST ARKANSAS... WHERE SOME STORMS WILL LIKELY MOVE OVER THE
SAME AREAS REPEATEDLY. WITH THIS TYPE OF SCENARIO... FLOODING OF
STREETS... SMALL CREEKS AND DITCHES CAN OCCUR RAPIDLY.

DRIVERS SHOULD BE ALERT TO CROSSING WATERS OF UNKNOWN
DEPTH...SUDDEN REDUCTION IN VISIBILITIES AND PONDING OF HEAVY
RAINS ON ROADWAYS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, East Carroll

When
May 3, 9:55 PM CST
Where
East Carroll County, Lake Providence
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.800, -91.183

Trees were blown down across the parish.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, May 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5287968.